Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Visual disturbance, reddish eyes. Have smoking ad alcohol addiction. Could that be the reason?

I am 44 and in the last week i have had visual disturbance in either the left or right corner of my eyes it happens once a day or with a break inbetween ( i dont wear glassses and have not had my eyes tested since primary school ) recently my eyes have become sore and bloodshot , i used the laptop everyday and i did drink a glass or 2 of wine a day i also started smoking in the last year or so. I have now cut out the alcohol everyday but these eye problems have scared me tbh .It appears like looking through rippling water is the nearest i can get to explaining it,
Asked On : Tue, 2 Apr 2013
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Ophthalmologist 's  Response
Dear Busylizzy, Hi, According to your age ie 44 years you need presbyopic glasses or near add glasses to perform your work in reading , writing and on laptops.Since you are not wearing any glasses for it the letters may look like rippling of water if you fixate for a long time. Secondly you may be suffering from dryness of eyes which may be due to computer vision syndrome,blepheritis , meibomian gland dysfunction etc. Try to use some lubricating eye drops or tear substitute along with hot water fomentation and some antibiotic ointment at night time. If the redness and itching is not going in one week better to show your nearest ophthalmologist...Tc..Dr Ajay Shankar Kar
Answered: Wed, 3 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor